Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 120, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 28, 2015, 4:40 PM CDT for Finney County, Kearny County, Kansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2015, 4:40 PM CDT (21:40 UTC)
- Expired
- May 28, 2015, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Finney County, KS, Kearny County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:42 PM CDT | HAIL 1.25 | 13 Nnw Deerfield, KS | |
| May 28, 4:58 PM CDT | HAIL 1 | 17 Nnw Deerfield, KS | |
| May 28, 5:20 PM CDT | HAIL 0.75 | 9 N Lakin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922
WUUS53 KDDC 282140
SVRDDC
KSC055-093-282230-
/O.NEW.KDDC.SV.W.0120.150528T2140Z-150528T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
440 PM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FINNEY COUNTY IN SOUTHWESTERN KANSAS...
KEARNY COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 530 PM CDT
* AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LAKIN. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LAKIN. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LAKIN...HOLCOMB...DEERFIELD AND FRIEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.
&&
LAT...LON 3779 10152 3803 10151 3826 10127 3826 10087
3786 10083
TIME...MOT...LOC 2139Z 240DEG 26KT 3803 10125
HAIL...1.00IN
WIND...60MPH
$$
GERARD3 follow-up statements
827
WWUS53 KDDC 282152
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
452 PM CDT THU MAY 28 2015
KSC055-093-282230-
/O.CON.KDDC.SV.W.0120.000000T0000Z-150528T2230Z/
FINNEY KS-KEARNY KS-
452 PM CDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN FINNEY AND CENTRAL KEARNY COUNTIES...
AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LYDIA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. AT 442 PM...HALF DOLLAR SIZE HAIL WAS
REPORTED 13 MILES NORTH NORTHWEST OF DEERFIELD.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LAKIN...HOLCOMB...DEERFIELD AND FRIEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.
&&
LAT...LON 3786 10148 3802 10148 3826 10127 3826 10087
3786 10083
TIME...MOT...LOC 2151Z 223DEG 34KT 3817 10114
HAIL...1.25IN
WIND...60MPH
$$
GERARD354
WWUS53 KDDC 282207
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
507 PM CDT THU MAY 28 2015
KSC055-093-282230-
/O.CON.KDDC.SV.W.0120.000000T0000Z-150528T2230Z/
FINNEY KS-KEARNY KS-
507 PM CDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN FINNEY AND NORTHEASTERN KEARNY COUNTIES...
AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF DEERFIELD...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...LAKIN...HOLCOMB...DEERFIELD AND FRIEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.
&&
LAT...LON 3787 10138 3802 10141 3825 10126 3826 10087
3786 10083
TIME...MOT...LOC 2206Z 236DEG 24KT 3804 10123
HAIL...1.00IN
WIND...<50MPH
$$
GERARD368
WWUS53 KDDC 282223
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
523 PM CDT THU MAY 28 2015
KSC055-093-282233-
/O.EXP.KDDC.SV.W.0120.000000T0000Z-150528T2230Z/
FINNEY KS-KEARNY KS-
523 PM CDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FINNEY AND
NORTHEASTERN KEARNY COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3787 10138 3802 10141 3825 10126 3826 10087
3786 10083
TIME...MOT...LOC 2222Z 240DEG 26KT 3804 10123
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:02 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 28, 12:02 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1202 PM CDT THU MAY 28 2015 ...UPDATED SHORT AND AVIATION... .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 1200 PM CDT THU MAY 28 2015 TONIGHT: ANOTHER BOUT OF SEVERE THUNDERSTORMS IS LIKELY. THERE IS PLENTY OF INSTABILITY WITH 3000 J/KG OF SBCAPE. BULK SHEAR IS WEAKER TODAY AND IS VERY MARGINAL FOR SUPERCELLS (30 KT). UPPER LEVEL WINDS ARE WEAKER TOO FOR STORM TOP VENTILATION. LIKE THE NSSL WRF SOLUTION AS FAR AS CONVECTIVE EVOLUTION IS CONCERNED. RECENT HRRR RUNS HAVE TRENDED TO A SIMILAR SOLUTION AS DESCRIBED BY THE WRF. THE NET RESULT IS CONVECTION WILL FORM ACROSS THE WESTERN ZONES THIS AFTERNOON. THINK UPSCALE GROWTH IN TO A LINE IS LIKELY DOWNSTREAM. TORNADO POTENTIAL LOOKS LESS LIKELY TODAY AS SUPERCELLS LOOK LESS LIKELY. I SUPPOSE AN ISOLATED TORNADO CANNOT BE RULED OUT, HOWEVER. THE MAIN THREATS WILL BE HEAVY RAIN AS PWATS REMAIN VERY HIGH. THE OVERALL PROGRESSIVE NATURE OF THE EXPECTED LINE SHOULD LIMIT SOME TRAINING OF STORMS AS THE LINE HEADS EAST. STILL, ANOTHER 1 TO 2" OF RAIN LOOK GOOD FOR SOME SPOTS. FARTHER EAST, THE EASTERN ZONES WILL SEE LESS RAINFALL AS THE LINE WILL PROBABLY WEAKEN LATE TONIGHT. WET MICROBURSTS OF 60 MPH WILL ALSO BE POSSIBLE WITH THE LINE. LOWS WILL BE IN THE UPPER 50S TO LOWER 60S. TOMORROW: CONVECTION WILL BE POSSIBLE AGAIN ACROSS THE WESTERN ZONES AND EXTENDING EASTWARD. HAVE CHANCE POPS IN THERE NOW. CONFIDENCE IS NOT GREAT, BUT THE MESOSCALE MODELS ARE BREAKING OUT STORMS. SEVERE WEATHER IS UNLIKELY AS SHEAR IS WEAK AND INSTABILITY WILL ALSO BE WEAK. HIGHS WILL BE IN THE 70S AND 80S. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 1145 AM CDT THU MAY 28 2015 COOLER WEATHER CAN BE EXPECTED SATURDAY AND SATURDAY NIGHT IN THE WAKE OF A COLD FRONT. HIGHS SATURDAY SHOULD ONLY REACH NEAR 70, WITH LOWS IN THE LOWER 50S BY SUNDAY MORNING. WEAK UPPER LEVEL RIDGING WILL DEVELOP OVER THE PLAINS BY LATE SUNDAY, ALONG WITH LEE TROUGHING, SOUTHERLY WINDS AND A WARMING TREND THROUGH MID WEEK. HIGH TEMPERATURES OUGHT TO WARM INTO THE LOWER 80S BY MONDAY, WITH SOME MID 80S ALONG THE COLORADO BORDER. HIGH TEMPERATURES SHOULD PERSIST IN THE MID 80S THROUGH THE WEEK AND ALL OF THE RAIN WE HAVE HAD THIS SPRING WILL DISCOURAGE TEMPERATURES FROM REACHING INTO THE 90S DUE TO ENHANCED EVAPOTRANSPIRATION. MODERATE SURFACE BASED CAPE VALUES WILL DEVELOP AS EARLY AS SUNDAY AND PERSIST EVERY AFTERNOON AND EVENING ALONG THE WESTERN HIGH PLAINS AND INTO FAR WESTERN KANSAS. WITH THE LACK OF UPPER LEVEL SUPPORT, ONLY ISOLATED, MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED AND SOME OF THESE COULD VENTURE INTO FAR WESTERN KANSAS. THUNDERSTORM CHANCES WILL INCREASE A LITTLE BY WEDNESDAY AND THURSDAY AS AN UPPER LEVEL TROUGH DEVELOPS ACROSS THE WESTERN UNITED STATES, ALONG WITH A SHARPER LEE TROUGH AND STRONGER LOW LEVEL CONVERGENCE. DEWPOINTS WILL BE FAIRLY HIGH, ESPECIALLY GIVEN ALL THE ANTECEDENT RAINFALL AND EVAPOTRANSPIRATION SO THAT SURFACE BASED CAPE WILL BE FAIRLY HIGH. HOWEVER, GIVEN THAT THE UPPER LEVEL JET WILL BE FAR TO THE NORTH, TORNADIC ACTIVITY AND GIANT HAIL ARE NOT LIKELY THROUGH MID WEEK AND POSSIBLY THROUGH THURSDAY OR EVEN FRIDAY. HOWEVER, IF THE UPPER LEVEL WINDS INCREASE LATE NEXT WEEK, THEN SEVERE THUNDERSTORM CHANCES WILL INCREASE ACCORDINGLY. TEMPERATURES WILL REMAIN ON THE WARM SIDE THROUGH FRIDAY WITH HIGHS MAINLY IN THE 80S. GIVEN THE LEE TROUGHING AND HIGH DEWPOINTS, LOWS WILL BE WARM IN THE 60S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WITH ONLY SLIGHTLY COOLER READINGS ALONG THE COLORADO BORDER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1200 PM CDT THU MAY 28 2015 VFR CIGS SHOULD PREVAIL THROUGH THE TAF PD. THERE WILL BE ANOTHER ROUND OF TSRA AND LIKELY +TSRA THIS EVENING IN BETWEEN 22Z-02Z. THIS, HOWEVER, WILL NOT BE THE PREVAILING FLIGHT CONDITION AS A PROGRESSIVE THUNDERSTORM LINE WILL QUICKLY MOVE ACROSS THE TERMINALS DURING THIS TIME FRAME. AS A RESULT, WILL RETAIN WITH TSRA/CB GROUPS DURING THE EVENING. THUNDERSTORMS ARE LESS LIKELY AFTER 03Z AS SUBSIDENCE DEVELOPS. WINDS WILL BE LIGHT AND VARIABLE TODAY AND THEN SOUTHERLY 5-15 KT TONIGHT WITH VEERING NW BY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 60 79 54 / 50 70 40 40 GCK 83 57 78 53 / 60 70 40 40 EHA 82 55 77 53 / 50 50 40 50 LBL 82 58 78 55 / 60 60 40 40 HYS 79 59 78 53 / 40 50 40 40 P28 80 63 80 58 / 80 50 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ065-066-078>081- 088>090. && SHORT TERM...SUGDEN LONG TERM...FINCH AVIATION...SUGDEN
Hazardous weather outlook, May 28, 12:03 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1203 PM CDT THU MAY 28 2015 KSZ030-031-043>046-061>066-074>081-084>090-291715- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1203 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... NO HAZARDS. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, May 28, 12:31 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1231 PM CDT THU MAY 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 8 N KALVESTA 38.16N 100.28W
05/27/2015 FINNEY KS STORM CHASER
A VERY LARGE TORNADO.
&&
SMRLocal storm report, May 28, 12:35 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 PM CDT THU MAY 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NE MEADE 37.32N 100.30W
05/27/2015 E1.25 INCH MEADE KS TRAINED SPOTTER
0618 PM TORNADO 8 N KALVESTA 38.16N 100.28W
05/27/2015 FINNEY KS STORM CHASER
A VERY LARGE TORNADO.
&&
NWS DODGE CITY KS
IRIS SYSTEMSpecial weather statement, May 28, 3:42 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT THU MAY 28 2015
KSZ062-282115-
KEARNY KS-
342 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KEARNY COUNTY UNTIL
415 PM CDT...
AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF LYDIA...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
KEARNY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DODGE CITY.
&&
LAT...LON 3821 10145 3827 10137 3826 10112 3825 10112
3810 10128
TIME...MOT...LOC 2042Z 219DEG 14KT 3821 10131
SUGDENSpecial weather statement, May 28, 4:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 426 PM CDT THU MAY 28 2015 KSZ044-045-282215- LANE KS-NESS KS- 426 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND NORTHEASTERN LANE COUNTIES UNTIL 515 PM CDT... AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY NEAR ALAMOTA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RANSOM...UTICA...ALAMOTA...BEELER...ARNOLD AND PENDENNIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3869 9977 3835 10027 3848 10043 3870 10033 TIME...MOT...LOC 2126Z 224DEG 26KT 3847 10029 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 44 min |
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman | 57 min |
| May 27, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 50 min |
| May 27, 7:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 54 min |
| May 27, 8:06 PM CDT | Flash Flood Warning | DDC | Finney, Hodgeman, Lane, Ness | 6 hr |
| May 27, 8:18 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 27 min |
| May 27, 8:38 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 17 min |
| May 27, 9:08 PM CDT | Special Weather Statement | DDC | Ford | 37 min |
| May 27, 9:16 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 44 min |
| May 27, 9:35 PM CDT | Areal Flood Warning | DDC | Lane | 12 hr |
| May 27, 9:44 PM CDT | Areal Flood Warning | DDC | Meade | 27 hr |
| May 27, 9:47 PM CDT | Special Weather Statement | DDC | Edwards | 28 min |
| May 27, 10:00 PM CDT | Areal Flood Warning | DDC | Haskell | 27 hr |
| May 28, 12:27 AM CDT | Areal Flood Warning | DDC | Finney, Hodgeman, Lane, Ness | 9 hr |
| May 28, 1:29 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Stanton | 46 min |
| May 28, 2:18 AM CDT | Flash Flood Warning | DDC | Grant, Haskell, Meade, Seward, Stevens | 7 hr |
| May 28, 3:42 PM CDT | Special Weather Statement | DDC | Kearny | 33 min |
| May 28, 4:26 PM CDT | Special Weather Statement | DDC | Ness | 49 min |
| May 28, 4:28 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 47 min |
| May 28, 4:31 PM CDT | Tornado Warning | DDC | Scott | 29 min |
| May 28, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 18 min |
| May 28, 4:56 PM CDT | Tornado Warning | DDC | Finney, Scott | 18 min |
| May 28, 5:12 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 36 min |
| May 28, 5:28 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 47 min |
| May 28, 5:32 PM CDT | Special Weather Statement | DDC | Trego | 43 min |
| May 28, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 33 min |
| May 28, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 40 min |
| May 28, 5:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 61 min |
| May 28, 5:59 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 42 min |
| May 28, 6:32 PM CDT | Special Weather Statement | DDC | Ness | 43 min |
| May 28, 6:42 PM CDT | Special Weather Statement | DDC | Finney, Hodgeman, Ness | 48 min |
| May 28, 6:43 PM CDT | Flash Flood Warning | DDC | Finney, Kearny, Scott | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.